MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (COYOL) CONTOUR VL¿; STENT, URETERAL

BOSTON SCIENTIFIC - COSTA RICA (COYOL) CONTOUR VL¿; STENT, URETERAL
Model Number M006180155090
Medical Device Problem Codes Break (1069); Calcified (1077); Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/23/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.(b)(4).According to the complainant, the suspect device has been disposed and is not available for return.If any further relevant information is received, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a contour vl¿ stent was to be removed in a ureteroscopy procedure performed on (b)(6) 2018.The stent was reported to have been implanted two months prior to this date.When removal was started, the right side of the stent was lifted with a grasper, and snapped.The fragments were unable to be retrieved.The second attempt was made in removing the stent, and difficulty was encountered, another small piece of the stent snapped.The ureteroscope was not able to progress beyond the broken stent bits.The stent was also noticed to be encrusted.It was lasered until it was free of stone.The fragments were retrieved, and the ureter was reported to be intact.The stent pieces that broke off were unable to be retrieved and were left to pass naturally.Further retrograde was required, and another contour vl¿ stent was implanted for a two week duration.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be "good".

Brand Name
CONTOUR VL¿
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (COYOL)
2546 first street
propark free zone
alajuela
CS 
MDR Report Key7272641
Report Number3005099803-2018-00389
Device Sequence Number13494020
Product Code FAD
UDI-Device Identifier08714729423768
UDI-Public08714729423768
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K974541
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM006180155090
Device Catalogue Number180-155-09
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2018
Initial Report FDA Received Date02/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;